My husband has developed an unbalanced walk. No pain anywhere but some nausea. Also, loss of ambition. The dizziness does not seem to be in the head or ears. Only the staggering when getting up and walking from a sitting position or lying down position. He is a type 2 diabetic but very well controlled with diet and exercise. He is 75 and takes meds: pravastatin verapamil, and warfarin. Any help would be great. Carolyn
From what you have described, the problem would most likely be from the cerebellum which controls gait and posture. Cerebellar problems in turn, may arise from inadequate blood supply or oxygen supply, which can be a complication of diabetes, increased cholesterol, or high blood pressure.
I believe specific tests to the brain are warranted, especially imaging studies such as that of CT scan or MRI. Also make sure that all the underlying conditions are controlled.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.